Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

In 2012, I endured 2 courses of accutane and it is the biggest regret of my life!

Short Bio

I am a 28 year old Asian male with cystic acne that was moderate starting at 16. Traditional therapies such as antibiotics and topicals had cleared up my skin for a little while but as I grew into my 20s my acne started changing and affected my back, chest, and neck and accutane was a last resort. 

First course

I was on 40 MG for 6 months and had results... the only side effect was dry skin and dry lips. Immediately after my last month, the acne returned and was placed on a second course 3 weeks later.

Second course

I was on 60 MG and 80 MG on the last two months. I had no energy and dry skin and my hair started to thin considerably. My barber had mentioned that my hair was looking horrible after receiving compliments two months prior. I was suffering from bloody noses as well.

My thick black asian hair that was the envy of many was gone and has not returned to this day. My acne is still here and a lot less severe than it was but I can't attribute it to getting older or the accutane. 

Today, in 2017

My hair is now a shadow of what it used to be and you can see my scalp in a family with no history of MPB. I've tried supplements, creams and lotions to restore my hair but nothing has worked. Your skin will eventually clear up... EVERYONE'S DOES. Just eat well exercise and use the right products to maintain control of your skin until it does. I wish I had never taken the drug and will always regret it for as long as I live... for any of those that are considering Accutane, please reconsider. Your skin gets better as time passes and know that everyone struggles with acne in some point in their lives. 

 

Share this post


Link to post
Share on other sites

Well I think the issue comes in when someone has the scarring type of acne..because scars are pretty permanent and don't just eventually go away like acne can. 

Also, I have been thinking of taking low dose accutane (5-10mg) to recover the damage that a retinoid has done to me...since it has supposedly worked for others and I really don't have many other options besides Die. 

I also took accutane about 4-5 years ago for cystic acne and it was the best thing I ever did...but I know it isn't the case for everyone just Iike topical retinoid damage also isn't the case for everyone...as it was/is for me.
And I have to keep stories like yours in mind because I now know that it is always a possibility to react horribly to something like this. But it's hard when the options run dry.

I understand the horrible pain and LOSS that comes with side effects tho...as I lost my beautiful skin that was as precious to me as your hair was to you...did doctors just dismiss it as MPB? 
They seem to love to blame side effects on issues such as genetics and aging. Even when it occurs practically overnight and we are quite young.

Share this post


Link to post
Share on other sites

No MPB runs in my family... my hair has thinned all over not necessarily in a pattern. In all honesty, my acne would've resolved by itself in a couple more years and there are many treatment alternatives out there. In regards to scarring, there are many options that are quite effective for acne scares. Accutane was a mistake and will always be one of the biggest regrets in my life.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×